Results 1 to 7 of 7
Like Tree1Likes
  • 1 Post By Sunny mom
Cold turkey off Tramadol.
  1. #1
    Heedcase is offline New Member
    Join Date
    Jun 2012
    Posts
    2

    Default Cold turkey off Tramadol.

    Hello everybody, been reading a few of the stories on here and just want to share my thoughts with you. I always feel better when I talk about it. I have been takin pain mess for years on and off but over the last year I have began to take more and more. I was taking cocodomol and was then moved onto Tramadol 50 and then Tramadol 100.

    I don't want to bore you with the background of the story but my knees hurt and everything up untill a few days ago was ok until I was lying in bed and was struggling to breathe and was then sick. I went downstairs and could sleep until 10am the next day. This came to a head the next day when I didn't take any Tramadol at all untill I went to bed. After about an noir in bed I just broke down and there was floods of tears and I was glad my wife was there to help me or I don't what would have happened. She calmed me down and it was again like 6am before I was asleep.

    Taking a step back I noticed my sleeping pattern was so bad, not going to bed until 3am and then not sleeping till 5am mos nights, I was waking till 3pm in the afternoon. Well yesterday I came to a decision to stop my pills and boy let me tell you it's been hard.

    I am doing the cold turkey approach and it's a killer, my head is constantly aching and feeling like it is going to explode, I get more panic attacks, I have the cold sweats and and I sweat really bad round the neck and head. I am paranoid about going out so I am staying in but this is only day three and I am scared to take my pills and it's scaring me not taking them.

    I just wish I never got in this situation a wish everything would be better. I am in pain with my knee all the time with arthritis and would rather be in constant pain than feel this bad. The Tramadol was making me feel good about myself and now know that was all a cover up. My wife is helping me cope as she went through this with her dad. I wish the docs could give me something for my knee where it's not addictive or opiate based. Just the other day I was taking 800mg a day and it was messing with me bad.

    I hope to be able to write back maybe next week and let you know how I am getting on, hopefully better than now.

    Cheers

    Thomas.

  2. #2
    sue13 is offline Member
    Join Date
    Nov 2008
    Posts
    400

    Default

    Thomas, I tried Tramadol, and thank God it did nothing for me. I just want your post to stay up there. I was lucky to be spared that one, but there are others who have suffered through it.

    Hang in there, because every minute away from the drug does take one closer to clean. I say that with a lot of humility because I haven't been able to give up Hydrocodone yet.

    Jana

  3. #3
    Sunny mom is offline Member
    Join Date
    Jun 2012
    Location
    Virginia
    Posts
    179

    Default

    Hang in there, Thomas, Tramadol was my DOC and it's a tough one to quit (as they all are)...stopping C/T off Tramadol is dangerous because there is a seizure risk...can you speak to a doctor about this? I C/T off Trams and didn't have a problem with seizures, not sure if it was because I was "only" using 150 mg a day or if iwas just lucky, but please just take care because I know it is a risk.
    Robert_325 likes this.

  4. #4
    Heedcase is offline New Member
    Join Date
    Jun 2012
    Posts
    2

    Default

    Quote Originally Posted by Sunny mom View Post
    Hang in there, Thomas, Tramadol was my DOC and it's a tough one to quit (as they all are)...stopping C/T off Tramadol is dangerous because there is a seizure risk...can you speak to a doctor about this? I C/T off Trams and didn't have a problem with seizures, not sure if it was because I was "only" using 150 mg a day or if iwas just lucky, but please just take care because I know it is a risk.
    To be honest this is the first full day I have been without Tramadol as the 2 days before hand I had 2 50mg before I went to bed and I think that brought on another panic attack last night. After the panic attack subsided I was calm enough to fall asleep.

    Today I have not taken anything and the worst thing of all is the constant sore head. I have had two smaller panic attacks that I controlled myself. Lets see how sleep goes tonight.

    I am drinking coffee now and its calming me down as well as taking a couple of hot baths a day. My headaches subside in the bathtub but are there constantly all day every day. LOL...give me a break !!!

    Speak to you all tomoz.

  5. #5
    kendrastar88 is offline New Member
    Join Date
    Jun 2012
    Posts
    1

    Default

    Quote Originally Posted by Heedcase View Post
    To be honest this is the first full day I have been without Tramadol as the 2 days before hand I had 2 50mg before I went to bed and I think that brought on another panic attack last night. After the panic attack subsided I was calm enough to fall asleep.

    Today I have not taken anything and the worst thing of all is the constant sore head. I have had two smaller panic attacks that I controlled myself. Lets see how sleep goes tonight.

    I am drinking coffee now and its calming me down as well as taking a couple of hot baths a day. My headaches subside in the bathtub but are there constantly all day every day. LOL...give me a break !!!

    Speak to you all tomoz.
    Hang in there! I can tell you that it took me a LONG time to get clean, and that its still a struggle. But once you do it, you do feel a sense of pride and huge accomplishment. That feeling will stay with you always.

  6. #6
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default

    Sunny Mom is right about doing a cold turkey off trams. There is a very real risk of seizure and you need to watch what you're doing. I suggest a taper for safety's sake! God bless.
    I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.

  7. #7
    luingreenfield is offline New Member
    Join Date
    Jul 2012
    Posts
    1

    Default

    Hi Thomas,
    Please go see a doctor. I was addicted for almost two years and could not taper off by myself. I went to my doctor and he gave me a taper schedule and ten days of clonidine. It was painless and I am now three days tramadol free. Why suffer when you can get help? Please seek medical attention.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22